| Model Number |
700106003-US |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
Device Embedded In Tissue or Plaque (3165)
| Date of Event |
12/09/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
Event or Problem Description
A territory manager reported an end user experienced an issue when using a 29cm solero applicator.While performing a liver ablation case with a solero probe, the doctor was repositioning the solero probe and when he pulled the probe out to reposition the ceramic tip of the probe broke off and fell down into the patient's abdomen.They were unable to locate the tip and it was left inside the patient abdomen.
Additional Manufacturer Narrative
No probe product was returned to angiodynamics for evaluation; no picture was provided either.The customer's reported complaint description of probe ceramic tip was fractured and detached could not be confirmed since no probe complaint sample was returned (an no picture was provided).Without receiving product for evaluation a definitive root cause for this event cannot be determined.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (dfu) which is supplied to the user with the solero applicators contains the following statements: intended use/indications for use: the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue* during open, laparoscopic, or percutaneous procedures.Testing the device: prior to placing the device in the target tissue for ablation, place the tip of the device (including the black shaded zone of the shaft) in a container of sterile water or saline and activate the device at 100 watts for 10 seconds to ensure that the system is functional.Warning: do not initiate the procedure/anesthesia until the applicator has been connected, primed, and the generator status bar indicates "ready".Precautions: avoid placing lateral forces on the applicator tip during placement or removal.Always use the lowest power and shortest time necessary to achieve the targeted ablation.Each applicator may be used to ablate up to three separate areas of target tissue for each patient at the maximum power and time setting.Inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: do not bend the applicator as this may impair the function of the cooling system and may damage the microwave feed line inside the applicator.Warning: when using percutaneously the tip of the antenna may be used to puncture the skin at the point of insertion.Use the minimum force necessary to achieve this and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Operational instructions: inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached.Do not use the solero generator if it has been dropped or damaged.Warning: after each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
Additional Manufacturer Narrative
Received one (1) 29cm solero probe for evaluation.As received, the 29cm solero probe is missing part of the ceramic tip.In addition, it appears the probe is bent, but it is unknown if it bent during product return or during procedure.The customer's reported complaint description of the ceramic tip was fractured and detached was confirmed based on evaluation of the complaint sample.Complaint sample evaluation: the applicator was received with the ceramic tip partially detached from the distal end of the shaft assembly.The ceramic ferrule and center conductor is completely detached.Approximately 4mm of the tip remained attached there are signs of a thermal event occurring.Center conductor detached internal to semi rigid.There are no known manufacturing defects.The device cartridge was connected to the complaint's lab solero generator nest.The pump function was verified and functioned normally.This failure is the result of a thermal event, root cause of which could not be definitively determined.Root cause for the thermal event/tip detachment could not be definitively determined.Capa000112 has been initiated to investigate this failure mode.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (dfu) which is supplied to the user with the solero applicators contains the following statements: intended use/indications for use: the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue during open, laparoscopic, or percutaneous procedures.Testing the device: prior to placing the device in the target tissue for ablation, place the tip of the device (including the black shaded zone of the shaft) in a container of sterile water or saline and activate the device at 100 watts for 10 seconds to ensure that the system is functional.Warning: do not initiate the procedure/anesthesia until the applicator has been connected, primed, and the generator status bar indicates "ready".Precautions: avoid placing lateral forces on the applicator tip during placement or removal.Always use the lowest power and shortest time necessary to achieve the targeted ablation.Each applicator may be used to ablate up to three separate areas of target tissue for each patient at the maximum power and time setting.Inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: do not bend the applicator as this may impair the function of the cooling system and may damage the microwave feed line inside the applicator.Warning: when using percutaneously the tip of the antenna may be used to puncture the skin at the point of insertion.Use the minimum force necessary to achieve this and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Operational instructions: inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached.Do not use the solero generator if it has been dropped or damaged.Warning: after each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator.Reference (b)(4).